Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 24, 2011, 4:44 PM CDT for Benton County, Iowa County, Iowa. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 4:44 PM CDT (21:44 UTC)
- Expired
- May 24, 2011, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 58.0 mph
Counties Benton County, IA, Iowa County, IA
The radar
The Des Moines radar (KDMX), 138 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:44 PM CDT | HAIL 0.88 | 1 Ssw Belle Plaine, IA | |
| May 24, 4:55 PM CDT | TSTM WND GST 55 | Keystone, IA | TIME ESTIMATED FROM RADAR |
| May 24, 4:55 PM CDT | HAIL 0.25 | Keystone, IA | |
| May 24, 5:20 PM CDT | TSTM WND DMG | 1 S Van Horne, IA | DOWNED POWER LINES ON 21ST AVE. |
| May 24, 5:21 PM CDT | TSTM WND GST 50 | 6 Sw Vinton, IA | |
| May 24, 5:41 PM CDT | TSTM WND GST 45 | Shellsburg, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS53 KDVN 242144
SVRDVN
IAC011-095-242245-
/O.NEW.KDVN.SV.W.0046.110524T2144Z-110524T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
444 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN IOWA COUNTY IN EAST CENTRAL IOWA...
* UNTIL 545 PM CDT.
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY NEAR KEYSTONE...OR 14 MILES
NORTHWEST OF MARENGO...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAIRSTOWN...VAN HORNE...NORWAY...GARRISON...NEWHALL...WALFORD...
VINTON...ATKINS...MOUNT AUBURN...SHELLSBURG AND URBANA.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 48.
LAT...LON 4214 9230 4230 9221 4230 9184 4187 9183
4181 9230
TIME...MOT...LOC 2144Z 235DEG 18KT 4196 9223
WIND...HAIL <58MPH 1.50IN
$$
122 follow-up statements
380
WWUS53 KDVN 242202
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT TUE MAY 24 2011
IAC095-242212-
/O.CAN.KDVN.SV.W.0046.000000T0000Z-110524T2245Z/
IOWA IA-
502 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IOWA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED NORTH OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4214 9230 4230 9221 4230 9184 4187 9183
4186 9230
TIME...MOT...LOC 2202Z 206DEG 30KT 4199 9221
$$
IAC011-242245-
/O.CON.KDVN.SV.W.0046.000000T0000Z-110524T2245Z/
BENTON IA-
502 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR BENTON COUNTY...
AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR KEYSTONE...OR 14 MILES NORTHWEST OF MARENGO...
MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWAY...WALFORD...VAN HORNE...NEWHALL...ATKINS...GARRISON...
SHELLSBURG...VINTON...VINTON MEMORIAL AIRPORT...MOUNT AUBURN...
URBANA...CHENEY AND SPENCERS GROVE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4214 9230 4230 9221 4230 9184 4187 9183
4186 9230
TIME...MOT...LOC 2202Z 206DEG 30KT 4199 9221
WIND...HAIL 60MPH 1.00IN
$$
12326
WWUS53 KDVN 242246
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT TUE MAY 24 2011
IAC011-242256-
/O.EXP.KDVN.SV.W.0046.000000T0000Z-110524T2245Z/
BENTON IA-
546 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY HAS EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4214 9230 4230 9221 4230 9184 4187 9183
4186 9230
TIME...MOT...LOC 2202Z 206DEG 30KT 4199 9221
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:30 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 24, 3:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT TUE MAY 24 2011 .SYNOPSIS... NEARLY STATIONARY FRONTAL BOUNDARY STRETCHED ROUGHLY ALONG INTERSTATE 80 HAS DEVELOPED LOW TOPPED THUNDERSTORMS WITH BRIEF ROTATION AND A FUNNEL AND NICKEL HAIL NEAR ERIE IN WHITESIDE COUNTY. WILL MONITOR FOR FURTHER DEVELOPMENT ALONG THE BOUNDARY. WIND FIELDS ARE RATHER WEAK AND STORMS WERE MOVING SLOWLY. OTHERWISE AN MCS THAT STARTED IN NORTHERN KS EARLIER ON THIS SHIFT CONTINUES TO PUSH NORTHEAST AT 30 MPH INTO CENTRAL IA AND NORTHERN MO PRODUCING 40 TO 50 MPH WINDS. THE SEVERE STORMS WITH THIS MCS ARE OCCURRING WELL TO OUR SOUTH IN CENTRAL MO...AND THAT PORTION OF THE MCS WAS MOVING EAST. CURRENT TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. ..HAASE.. && .SHORT TERM...TONIGHT AND WEDNESDAY... FORECAST FOCUS ON RAIN AND THUNDERSTORMS WITH POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. CURRENT MCS IN CENTRAL IA SHOULD CONTINUE TO WEAKEN AS IT OUTRUNS THE LOW LEVEL JET. STRONG STORM SYSTEM ORGANIZING IN THE SOUTHERN PLAINS WILL TRACK INTO WESTERN MO BY LATE WEDNESDAY. WIDESPREAD RAIN AND THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED LATER TONIGHT AND WEDNESDAY AS LOW LEVEL JET FEEDS COPIOUS MOISTURE ACROSS A FRONTAL BOUNDARY THAT WILL BE LOCATED JUST SOUTH OF I-80. POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS WITH WIDESPREAD 3/4 TO 1.50 INCH RAIN AMOUNTS. ANY TRAINING OF STORMS MAY PRODUCE SEVERAL INCHES OF RAIN. THE LOWEST FLASH FLOOD GUIDANCE VALUES ARE LOCATED FROM I-80 TO HIGHWAY 30 AND ALSO SOUTH OF HIGHWAY 34. THESE AREAS WOULD BE VULNERABLE TO FLASH FLOODING AND WILL NEED TO BE MONITORED. FOR NOW WILL NOT ISSUE A FLASH FLOOD WATCH AS NEED TO SATURATE THE GROUND INITIALLY...BUT LATER SHIFTS WILL HAVE TO MONITOR. MOST OF THE DVN CWA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS AS WIND FIELDS STRENGTHEN. FOR NOW THE TORNADO THREAT APPEARS TO REMAIN SOUTH OF THE DVN CWA ON WEDNESDAY CLOSER TO THE MODERATE RISK. BUT ANY NORTHWARD SHIFT IN THE STORM SYSTEM WOULD BRING THE TORNADO THREAT CLOSER TO OUR FAR SOUTHERN CWA. WILL HAVE AT LEAST 80 PERCENT POPS OVERNIGHT AND WEDNESDAY. MIN TEMPERATURES TONIGHT RANGING FROM AROUND 50 IN NW IL TO THE MID 60S SOUTH. MAX TEMPS ON WEDNESDAY RANGING FROM THE LOWER 60S ALONG HIGHWAY 20 TO AROUND 80 SOUTH OF HIGHWAY 34 (WEST OF GALESBURG). ..HAASE.. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... WEDNESDAY NIGHT AND THURSDAY...LATEST 12Z RUN MODELS IN REASONABLE AGREEMENT OF HANDLING NEARLY STACKED LOW PRESSURE SYSTEM AS IT ROLLS ACRS NORTH CENTRAL MO WED NIGHT GENERALLY FROM NEAR KANSAS CITY AROUND 00Z THU...TO JUST NORTH OF THE STL AREA BY THU MORNING. THERE IS SOME DIFFERENCES IN ELEVATED CONVERGENT THTA-E BANDS/FORCING AND RESULTANT HEAVIER RAIN THREAT IN A AIRMASS OF PW/S OF 1.3 INCHES PLUS. THE 12Z NAM AND ECMWF SEEM CONCEPTUALLY ON TARGET WITH HEAVY RAIN BAND OF 1-2 INCHES BY THU MORNING ACRS THE SOUTHERN THIRD OF THE DVN CWA UNDER NORTH FLANK OF THE LOW PRESSURE COMPLEX...WHILE THE GFS HAS A SECONDARY HEAVY RAIN AXIS FURTHER TO THE NORTH ALONG AND NORTH OF THE I80 CORRIDOR. FOR NOW WILL SIDE WITH THE NAM AND ECMWF AND MENTION HEAVY RAIN THREAT SOUTH OF I80. THERMAL PROFILES AND FORCING SUGGEST SOME SLIGHTLY ELEVATED SEVERE STORM CONCERNS IN THE SOUTHEAST THIRD OF THE DVN CWA FROM 22Z WED AFTERNOON THROUGH ABOUT 04Z THU...MAINLY A LARGE HAIL THREAT WITH A SECONDARY DOWNBURST WIND POTENTIAL/IN THE FAR SOUTHERN CWA IN SHALLOWER SFC LAMINAR LAYER/. DEPENDING ON HOW MUCH RAIN OCCURS LATE TONIGHT AND ON WED... THE SOUTHERN THIRD OR SO OF THE LOCAL FCST AREA MAY NEED A FLASH FLOOD WATCH ISSUED IF ANOTHER ROUND OF HEAVY RAIN LOOKS TO BE ON TAP WED NIGHT FOR THOSE SAME AREAS. ALMOST A COOL SEASON DEF ZONE RAIN EVENT STILL LOOKS TO BE ON TAP FOR THURSDAY AS THE MID AND UPPER LEVEL LOW ROLLS ACRS CENTRAL IL. SOME AREAS IN THE SOUTHEAST HALF OF THE CWA COULD RECEIVE ANOTHER .3 TO .5 OF AN INCH OF ADDITIONAL RAINFALL FROM 12Z THU THROUGH EARLY THU AFTERNOON BEFORE THE SYSTEM AND IT/S PRECIP SHIELD STARTS TO PULL OFF TO THE EAST. BRISK NORTHEAST BOUNDARY LAYER FETCH...PRECIP AND CLOUD COVER TO MAKE FOR A UNSEASONABLY COOL LATE MAY DAY THU WITH HIGHS HAVING TROUBLE GETTING OUT OF THE 50S IN SOME LOCATIONS. WILL BANK ON SOME AFTERNOON BREAKS IN PRECIP AND AT LEAST PARTIAL BREAKS IN CLOUD COVER FOR THE WEST TO WARM UP INTO THE LOWER 60S. ANY CLEARING AND SFC WIND DECOUPLE THU NIGHT AS A LOBE OF SFC RIDGING TRIES TO PASS ACRS THE AREA MAY FOSTER AREAS OF FOG. WILL GO WIDESPREAD LOWS IN THE 40S...WITH SOME AREAS IN THE NORTHERN COOL AIR DRAINAGE LOCATIONS POSSIBLY DIPPING INTO THE LOWER 40S AGAIN IF SKIES CLEAR OUT AND SFC WINDS DECOUPLE. FRIDAY...LATEST MEDIUM RANGE GUIDANCE ESTABLISH WESTERLIES/ZONAL FLOW PATTERN ACRS THE WEST HALF OF THE CONUS...WITH A NORTHERN PLAINS OR SOUTH-CENTRAL CANADIAN UPPER LOW WHIRLING A TROF ACRS THE REGION LATE FRI AND FRI NIGHT. THE MODELS DIVERGE IN THE PROGRESSIVENESS OF THIS FEATURE AS WELL AS STORM CHANCES WITH THE 12Z RUN GFS THE MOST BULLISH ON SHOWERS AND STORMS SPREAD ACRS THE AREA FROM THE WEST FRI AFTERNOON AND INTENSIFYING THROUGH THE EVENING PERIOD. THE ECMWF AND TO SOME EXTENT THE NAM KEEP THE BULK OF FRIDAY DRY AND SPLIT OFF THE CONVECTION TO THE NORTH AND SOUTH OF THE LOCAL FCST AREA DURING FRI EVENING. WILL KEEP AT LEAST CHC POPS GOING FRI EVENING WITH UPPER TROF SHEARING ACRS OVERHEAD...DO LIKE THE ECMWF AND NAM OF A DRY FRI THROUGH 23Z-00Z AT LEAST. FRI HIGHS MODIFY INTO THE MID AND UPPER 60S...WITH AN ABOVE GUIDANCE 70+ DEGREE READING POSSIBLE IF PRECIP HOLDS OFF AND MORE INSOLATION OCCURS. SATURDAY AND SUNDAY...ENSEMBLES AND LATEST MEDIUM RANGE MODEL RUNS CONTINUE TO INDICATE A SYNOPTIC SCALE PATTERN CHANGE WITH L/W TROFFINESS GETTING ESTABLISHED ACRS THE WESTERN INTER-MOUNTAIN REGION AND UPPER RIDGING BULGING OVER THE MID AND EASTERN CONUS. THE TRANSITION PROCESS AND THE WINDOW THAT THE MAIN SFC WARM FRONT RETREATS NORTH THROUGH THE AREA STILL THE TRICK FOR DEFINING A CONVECTIVE CHANCE THIS WEEKEND. THE 12Z RUN CANADIAN GEM AND ECMWF SUGGEST THIS FRONTAL PUSH NORTHWARD AND THUNDERSTORM CHANCE FOR AT LEAST PART OF THE AREA WILL OCCUR LATER SAT AFTERNOON AND SAT NIGHT...WHILE THE 12Z GFS PAINTS SUNDAY AND SUNDAY NIGHT AS A POTENTIAL MCS WINDOW AS THE WARM FRONT RETREATS NORTH IN RESPONSE TO THE AMPLIFYING FLOW PATTERN. WILL HAVE TO KEEP LOW TO MODERATE CHC POPS FOR NOW FOR BOTH SAT AND SUNDAY WITH THE UNCERTAINTIES...BUT WOULD FAVOR THE ECMWF AND GEM SOLUTIONS IF PRESSED. STILL HAVE SOME TIME FOR THE MODELS TO CONVERGE OR TREND ONE WAY. IF THE FAVORED CANADIAN GEM AND ECMWF HAVE THEIR WAY...THE CWA WOULD BE ENGULFED BY WARM DOME/UPPER RIDGE ON SUNDAY AS THE MAIN STORMS TRACK LAYS OUT IN SOUTH-WESTERLIES ACRS THE CENTRAL AND NORTHERN PLAINS...TO THE NORTHERN GRT LKS. THERMAL PROFILES SUGGEST HIGHS IN THE UPPER 80S TO LOWER 90S ON SUNDAY WHILE THE SEMI-RING OF FIRE TRIES TO ESTABLISH ON PERIPHERY OF THE UPPER RIDGE...WEST AND NORTH OF THE DVN CWA. MEMORIAL DAY MONDAY AND TUESDAY...AT LEAST THE GFS HAS TRENDED TO THE ECMWF IN SUGGESTING A RATHER HOT AND DRY HOLIDAY MONDAY. HIGHS COULD ZOOM INTO THE LOW TO MID 90S MONDAY WITH DECENT MIXING IN SOUTH TO SOUTHWEST SFC WINDS GUSTING OVER 20 KTS. LATEST LONG RANGE SIGNALS SUGGEST THE AMBIENT WARM AND DRY CONDITIONS TO LAST INTO TUESDAY BEFORE A WEAK BOUNDARY OFF PASSING NORTHWESTERN GRT LKS WAVE TRIES TO SAG TOWARD THE CWA FROM THE WEST LATE IN THE DAY OR TUE NIGHT. FRONT MAY WASH OUT OR BE TOO WEAK TO BUMP THROUGH WARM WEDGE CAP HOWEVER. STILL MANY DETAILS TO BE WORKED OUT THAT FAR OUT IN THE FCST PROCESS. ..12.. && .AVIATION... WIDESPREAD RAIN AND THUNDERSTORMS SPREADING OVER ALL THE TAF SITES THIS EVENING CONTINUING OVERNIGHT AND INTO WEDNESDAY. WIDESPREAD MVFR TO OCNL IFR CIGS. FRONTAL BOUNDARY NEAR I-80 WITH EAST WINDS TO THE NORTH AND SOUTH WINDS TO THE SOUTH OF THE BOUNDARY. WIND SPEEDS OF 10 TO 20 KNOTS. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/12
Hazardous weather outlook, May 24, 4:37 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 AM CDT TUE MAY 24 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 437 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD AFTER MIDNIGHT SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND SOUTH INTERSTATE 80 FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. A WEAK COLD FRONT SAGGING SOUTH THROUGH AREA TODAY WILL PROVIDE A FOCUS FOR THUNDERSTORM ACTIVITY OVER AREAS ALONG AND SOUTH OF AN OTTUMWA...MACOMB LINE LATE THIS AFTERNOON AND THIS EVENING. A SEVERE STORM IS POSSIBLE IN THIS AREA...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE SOUTH OF INTERSTATE 80 WITH SOME SEVERE STORMS POSSIBLE. THE MAIN SEVERE WEATHER THREATS WILL CONTINUE TO BE DAMAGING WINDS AND HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY INTO WEDNESDAY EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY. THE RISK AREA IS EAST OF AN OTTUMWA IOWA...TO QUAD CITIES...TO STERLING ILLINOIS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS SOUTH OF INTERSTATE 80. DLF/08
In the hours before
Local storm report, May 24, 2:22 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FUNNEL CLOUD 2 NE HILLSDALE 41.63N 90.15W
05/24/2011 WHITESIDE IL LAW ENFORCEMENT
REPORTED BY WHITESIDE COUNTY SHERIFF
&&
GROSSLocal storm report, May 24, 2:29 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL ERIE 41.66N 90.08W
05/24/2011 M0.88 INCH WHITESIDE IL FIRE DEPT/RESCUE
&&
GROSSLocal storm report, May 24, 3:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 W PROPHETSTOWN 41.67N 89.95W
05/24/2011 E0.50 INCH WHITESIDE IL TRAINED SPOTTER
&&
DMDLocal storm report, May 24, 3:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 SW PORTLAND CORNERS 41.64N 90.02W
05/24/2011 E1.75 INCH WHITESIDE IL PUBLIC
HAIL STARTED AS PEA SIZED AND INCREASED TO GOLF BALL
SIZE. ALTOGETHER THE HAIL LASTED FOR ABOUT 20 MINUTES.
&&
DMDSpecial weather statement, May 24, 4:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT TUE MAY 24 2011
IAZ051-052-063-064-076-077-242215-
BENTON-IOWA-JOHNSON-KEOKUK-LINN-WASHINGTON-
413 PM CDT TUE MAY 24 2011
...LINE OF STRONG THUNDERSTORMS APPROACHING EASTERN IOWA...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES WEST OF
BELLE PLAINE TO SOUTH ENGLISH...MOVING EAST AT 25 MPH. WIND GUSTS TO
55 MPH AND PEA SIZE HAIL ARE EXPECTED IN THE STRONGER STORMS. IF
THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY.
* THUNDERSTORMS WILL BE NEAR...
SOUTH ENGLISH AROUND 425 PM CDT...
NORTH ENGLISH AND MILLERSBURG AROUND 435 PM CDT...
KINROSS AROUND 440 PM CDT...
VICTOR AROUND 445 PM CDT...
PARNELL AROUND 455 PM CDT...
WELLMAN AROUND 500 PM CDT...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4151 9240 4152 9230 4212 9230 4212 9178
4145 9177 4144 9242
TIME...MOT...LOC 2111Z 269DEG 22KT 4213 9314 4138 9210
HAASELocal storm report, May 24, 4:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 5 ESE MONTICELLO 42.21N 91.11W
05/24/2011 E1.75 INCH JONES IA TRAINED SPOTTER
AT LEAST GOLFBALLS. HAIL 2 PLUS INCHES DEEP. HAIL BROKE
VISOR ON TRUCK.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:02 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 58 min |
| May 24, 4:13 PM CDT | Special Weather Statement | DVN | Benton, Iowa | 62 min |
| May 24, 5:08 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 52 min |
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Scott | 47 min |
| May 24, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 57 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 48 min |
| May 24, 5:53 PM CDT | Tornado Warning | DVN | Buchanan, Delaware, Linn | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.